Winter Storm, Ogle
- When
- February 8, 3:00 PM CST to February 9, 9:00 PM CST
- Where
- Ogle forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.043, -89.321 (the zone’s center; the record gives no point)
Heavy snow began falling during the afternoon and evening of February 8th and continued into the early morning of February 10th. 6 inches of snowfall on February 8th.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
Heavy snow began falling during the afternoon and evening of February 8th and continued into the early morning of February 10th. Chicago O'Hare Airport measured 12.6 inches of snowfall on February 8th. This broke the daily record of 8.9 inches of snow that fell on February 8th 1885. But this was also the highest single daily total in the month of February. The storm total at O'Hare Airport was 12.9 inches. Other storm total snowfall amounts included 14.0 inches in Beack Park and in Melrose Park; 13.2 inches in Northbrook; 12.9 inches 1 mile north northeast of Park Ridge; 12.5 inches 2 miles west of Gurnee; 11.6 inches in LaGrange; 11.0 inches at the Chicago Botanic Gardens; 11.0 inches in Willowbrook; 11.0 inches in Frankfort; 10.8 inches in Monee; 10.1 inches in Oak Brook; 10.0 inches in Elk Grove Village; 9.8 inches 3 miles southwest of Midway Airport; 9.4 inches in Mundelein; 9.0 inches in Lake Zurich; 9.0 inches in Spring Grove; 9.0 inches in Wauconda; 8.3 inches in McHnery; 8.0 inches in Naperville; 8.0 inches in Winfield; 7.2 inches at the National Weather Service office in Romeoville and 7.2 inches in Peotone.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Feb 8, 2:46 PM CST, 14 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
246 PM CST MON FEB 8 2010
.DISCUSSION...
1124 AM CST
THE SURFACE ANALYSIS SHOWS A SURFACE LOW IN SOUTHERN TEXAS. THERE
IS CONVECTION OVER ARKANSAS AND OKLAHOMA THIS MORNING. WARM AIR
ADVECTION IS OCCURRING IN THAT REGION. A JET STREAK OF 100 KNOTS
IS ENTERING WESTERN TEXAS AT 12 UTC. WE COULD EXPECT CYCLOGENISIS
TO OCCUR OVER MISSISSIPPI OR IN AROUND MISSISSIPPI. THE CONVECTION
AND WARM AIR ADVECTION INDICATES THE CHANCES OF CYCLOGENESIS IS
VERY GOOD. WILL USE THE NAM FORECAST THIS MORNING FOR THE UPDATE
BECAUSE OF ITS DEVELOPMENT OF THE CYCLONE OVER MISSISSIPPI
TONIGHT. MADE ADJUSTMENTS TO THE NEW ZONES IN THE TEMPERATURE.
WILL KEEP THE WARNING AND ADVISORIES AS IS FOR NOW. WE EXPECT THIS
LOW TO DEVELOP AND MOVE INTO OHIO BY TUESDAY EVENING. WE HAVE A
70 PERCENT CONFIDENCE THAT THIS STORM TRACK WILL OCCUR.
&&
.PREV DISCUSSION...
421 AM CST
APOLOGIZE FOR THE LATE AFD...OBVIOUSLY A VERY BUSY NIGHT WITH THE
IMPENDING WINTER STORM. WILL KEEP THE DISCUSSION SOMEWHAT
ABBREVIATED DUE TO TIME CONSTRAINTS.
SUBTLE LEAD SHORTWAVE MOVING ACROSS N IL THIS MORNING MAY BRING A
BRIEF PERIOD OF LIGHT SNOW EARLY THIS MORNING...BUT THIS WILL NOT BE
THE BEGINNING OF THE "BIG SNOW SHOW." IN FACT...MOST OF THE DAY
TODAY WILL LIKELY BE SNOW-FREE WITH SOME LIGHT SNOW POSSIBLY
SPREADING IN TOWARD EVENING...MAINLY OVER WESTERN CWA.
SNOW SHOULD INCREASE IN COVERAGE TONIGHT WITH SOMEWHAT OF AN
INCREASE IN INTENSITY EXPECTED AS WELL AS WAA SNOWS OVERSPREAD THE
AREA IN ADVANCE OF SOUTHERN STREAM WAVE WHICH SHOULD BE IN THE
PROCESS OF BECOMING ABSORBED BY THE LARGER CIRCULATION ASSOCIATED
WITH THE POWERFUL NORTHERN STREAM SHORTWAVE. A COUPLE/FEW INCHES OF
SNOW MAY ACCUMULATE BY TUESDAY MORNING...WITH SNOW LIKELY TO
CONTINUE MUCH OF THE DAY TUESDAY...ESPECIALLY ACROSS NORTHERN CWA
WHERE WARM CONVEYOR BELT OF SNOW WILL ESSENTIALLY PIVOT OVER OUR
AREA AND FEED INTO THE DEVELOPING DEFORMATION ZONE/TROWAL. MODELS
STILL ONLY FORECASTING MIXING RATIOS OF 1.5-2.5 G/KG FEEDING INTO
THE DEFORMATION ZONE...SO REALLY NOT EXPECTING OVERLY HEAVY SNOWFALL
RATES MOST AREAS TUESDAY WITH MORE OF A STEADY LIGHT TO MODERATE
SNOW ANTICIPATED.
THE MAIN EXCEPTION TO THIS MAY BE DOWNWIND OF LAKE MICHIGAN AS LOW
LEVEL LAPSE RATES BECOME QUITE STEEP AND CONDITIONS BECOME FAVORABLE
FOR LAKE ENHANCED SNOWFALL OVER NORTHEAST ILLINOIS TUESDAY
AFTERNOON. TUESDAY EVENING WINDS SHOULD BACK AND SEND THE LAKE
ENHANCED SNOWS INTO NORTHWEST INDIANA...WITH PURE LAKE EFFECT SNOWS
EXPECTED TO CONTINUE OVER PORTER COUNTY EVEN INTO WED AM AS THE
SYSTEM PULLS OUT. DECIDED TO KEEP FORECASTED RANGE OF SNOWFALL
FAIRLY LARGE DUE TO UNCERTAINTIES REGARDING SNOW:LIQUID RATIOS (SLR)
WHICH ARE LIKELY TO VARY DURING THE EVENT AS THERMAL PROFILES GO
THROUGH SOME PRETTY DRAMATIC CHANGES AS UPPER COLD CORE MOVES NEARLY
OVERHEAD. THERE WILL LIKELY BE SOME PERIODS OF VERY EFFICIENT
DENDRITIC SNOWFALL WITH HIGH SLR'S...BUT WITH SLR LIKELY TO VARY A
LOT DURING THE EVENT IT LENDS ITSELF TO SOME UNCERTAINTIES WITH SNOW
TOTALS. ALSO...LAKE ENHANCEMENT/EFFECT SHOULD RESULT IN HIGHER
TOTALS NEAR THE LAKE IN NE IL AND PARTICULARLY IN NW INDIANA WHERE
DURATION OF LES WILL BE LONGER.
HEADLINE WISE...OPTED TO GO WITH A WINTER STORM WARNING WHERE LAKE
ENHANCEMENT IS LIKELY TO BOOST TOTALS A BIT AND LIKELY PUSH MANY
AREAS ABOVE WARNING CRITERIA. VERY TRICKY HEADLINE DECISION AWAY
FROM THE LAKE AS NEARLY 36 HOUR LONG SNOWFALL EVENT LIKELY TO LEAD
TO HIGH SNOWFALL TOTALS...BUT NOT LOOKING LIKE MANY AREAS WILL REACH
THE 6"/12HOUR OR 8"/24 HOUR MARK...SO CONSENSUS WITH NEIGHBORING
OFFICES WAS TO GO WITH A LONG DURATION ADVISORY. THE "HEAVIEST"
SNOWFALL IS EXPECTED TO OCCUR TUESDAY IN THE DEFORMATION BAND AND IT
IS POSSIBLE THAT PORTIONS OF NC IL MAY NEED TO BE UPGRADED TO A
WARNING IF SNOWFALL RATES LOOK TO GET HIGHER THAN EXPECTED. DECIDED
TO UPGRADE TO AN ADVISORY FOR NOW SINCE ACCUMULATING SNOW IS LIKELY
TO START IN ABOUT 12 HOURS...REALIZING THAT THERE IS A CHANCE THAT
LATER SHIFTS MAY NEED TO UPGRADE TO A WARNING.
LAST...BUT NOT LEAST...THE WIND WILL BECOME A PROBLEM TUESDAY NIGHT
INTO WEDNESDAY MORNING AS DEEPENING LOW BEGINS TO RAPIDLY ACCELERATE
EASTWARD. COMBINATION OF TIGHT PRESSURE GRADIENT...STRENGTHENING
COLD AIR ADVECTION AND STRONG PRESSURE RISES IN WAKE OF ACCELERATING
AND DEEPENING LOW SHOULD ALLOW FOR WINDS TO GUST TO BETWEEN 30 AND
40 MPH FOR A TIME LATE TUESDAY NIGHT INTO WEDNESDAY
MORNING...ESPECIALLY OVER EASTERN CWA. GAVE VERY SERIOUS
CONSIDERATION TO HOISTING A BLIZZARD WATCH FOR OUR NW IN AND EC IL
COUNTIES AS MODELS ARE IN GOOD AGREEMENT ON GUSTS OF 30-35KT BEING
TRANSPORTED TO THE SURFACE FOR A GOOD 6-12 HOUR PERIOD LATE TUES
NIGHT INTO WED MORNING. WOULD BE A 4TH AND 5TH PERIOD EVENT SO
DECIDED TO HOLD OFF ON BLIZZARD WATCH FOR NOW AND HIT WORDING HARD
IN WSW...BUT IT IS SOMETHING THAT LATER SHIFTS WILL NEED TO STRONGLY
CONSIDER.
LOWERED TEMPERATURES AGAIN FOR WED NIGHT THROUGH FRIDAY AS FRESH
DEEP SNOWPACK SHOULD KEEP TEMPS WELL BELOW GUIDANCE.
IZZI
&&
.AVIATION...
1217 PM CST
1800 UTC TAFS...UPCOMING SNOW EVENT AND DETERIORATING CIGS AND
VSBYS TONIGHT INTO TUESDAY WILL CONTINUE TO BE THE MAIN FORECAST
ISSUE FOR THIS FORECAST PERIOD.
MAIN STORM SYSTEM TO IMPACT AREA IS CURRENTLY EVIDENT ON WATER
VAPOR IMAGERY ACROSS EASTERN SOUTH DAKOTA WITH WELL DEVELOPED
UPPER LEVEL CIRCULATION. EVEN FAR DOWNSTREAM OF THIS SYSTEM...SOME
WEAK WARM ADVECTION/ISENTROPIC LIFT HAS ALLOWED FOR LIGHT SNOW
ACROSS NORTHWEST ILLINOIS AND SPREADING INTO PORTIONS OF NORTHEAST
ILLINOIS. LIGHT SNOW AND FLURRIES HAVE TENDED TO DIMINISH IN
COVERAGE ACROSS FAR NORTHEAST ILLINOIS THIS MORNING IN A SLIGHTLY
DRIER AIR LOW LEVEL AIR MASS ACROSS THIS AREA. ISENTROPIC UPGLIDE
WILL BEGIN TO STRENGTHEN A BIT THIS EVENING AS THE UPPER LEVEL LOW
ACROSS EASTERN SOUTH DAKOTA DROPS INTO WESTERN IOWA.
THUS...EXPECTING A STEADIER LIGHT SNOW TO BEGIN TO TAKE SHAPE THIS
EVENING...AND PICK UP IN INTENSITY TO LIGHT TO MODERATE SNOW
DURING THE OVERNIGHT HOURS. DID PRESERVE THE IDEA OF PREVIOUS
FORECAST IN TRENDING TO IFR CONDITIONS IN THE 08Z-10Z TIME FRAME
AS UPPER LEVEL CIRCULATION MOVES INTO WESTERN IOWA. CONDITIONS TO
FURTHER DETERIORATE TUESDAY MORNING TO LIKELY LIFR VSBYS AS UPPER
DYNAMICS BECOME STRONGER WITH THE APPROACHING UPPER LEVEL SYSTEM.
AT THIS TIME WENT WITH THE LOWEST VSBYS/CIGS BY MID TUESDAY
AFTERNOON THROUGH THE END OF THE FORECAST PERIOD WITH SEVERAL
FACTORS COMING TOGETHER BY THIS TIME TO MAKE THIS A FAIRLY HIGH
CONFIDENCE FORECAST FOR LIFR CONDITIONS TUESDAY AFTERNOON.
IN TERMS OF WINDS...INITIAL SOUTHEAST WINDS THIS AFTERNOON WILL BACK
EASTERLY TONIGHT AS INVERTED TROUGH OUT TO THE WEST BEGINS TO
APPROACH THE MID MS RIVER VALLEY...AND THEN TO THE NORTHEAST ON
TUESDAY AFTERNOON AS SFC CYCLONGENESIS BECOMES MORE PRONOUNCED
ACROSS THE OHIO RIVER VALLEY. STRENGTHENING GRADIENT WILL ALSO
PROMOTE SOME NORTHEAST GUSTS TO 20 KNOTS TUESDAY AFTERNOON.
MARSILI
&&
.MARINE...
243 PM CST
NO BIG CHANGES TO THE MARINE FORECAST...WITH CONTINUED FORECAST
FOCUS ON WINTER STORM TO AFFECT AREA...AND INCREASING WINDS AND
WAVES ON THE BACK SIDE OF THIS SYSTEM TUESDAY NIGHT THROUGH
WEDNESDAY NIGHT.
INVERTED SFC TROUGH EXTENDING FROM SOUTHERN MINNESOTA INTO MISSOURI
WILL CONTINUE EASTWARD INTO MID MS RIVER VALLEY TONIGHT AS WELL
DEFINED UPPER LEVEL LOW ACROSS THE EASTERN DAKOTAS MOVES EAST.
EASTERLY SFC GRADIENT WILL BEGIN TO STRENGTHEN SOME TONIGHT AS THIS
INVERTED SFC TROUGH TRACKS AND EAST AND SHOULD GRADUALLY SEE GUSTS
INCREASE TO AROUND 20 KT THIS EVENING...AND CONTINUE THROUGH THE
OVERNIGHT HOURS. THE UPPER LOW WILL MERGE WITH ANOTHER DISTURBANCE
TRACKING THROUGH THE SOUTHERN/CENTRAL PLAINS TO RESULT IN NEW SFC
LOW DEVELOPMENT ACROSS THE OHIO RIVER VALLEY TUESDAY AFTERNOON THAT
WILL STRENGTHEN THE SFC PRESSURE GRADIENT ACROSS THE LAKE. AS THIS
LOW DEEPENS...WIND DIRECTIONS WILL GRADUALLY BACK TO THE NORTHEAST
TUESDAY AFTERNOON...AND THEN TO THE NORTH TUESDAY NIGHT. AT THIS
TIME POTENTIAL FOR GALE GUSTS APPEARS TO BE GREATEST FOR THE
SOUTHERN HALF OF THE LAKE WHERE SFC GRADIENT WILL BE SLIGHTLY
STRONGER...AND AT END OF FETCH WHERE SPEEDS WILL LIKELY BE GREATER.
HOWEVER...STILL FEEL THAT SOME GALE GUSTS ARE POSSIBLE ACROSS THE
NORTH HALF AND CURRENT GALE WATCH FOR ALL OF LAKE MICHIGAN OPEN WATERS
STILL SEEMS REASONABLE AND HAVE NOT CHANGED THE TIMES OF THIS
WATCH...FROM 00Z WEDNESDAY TO 03Z THURSDAY. SOME FREEZING SPRAY IS
ALSO POSSIBLE DURING THE GALE WATCH PERIOD. WINDS AND WAVES TO
DIMINISH GRADUALLY WEDNESDAY INTO THURSDAY AS SFC RIDGE AXIS
ACROSS NORTHERN PLAINS SLOWLY BUILDS INTO THE REGION. FOR THE
NEARSHORE WATERS...HAVE MAINTAINED A GALE WATCH FOR THE SAME TIME
PERIOD...AND WILL LIKELY NEED A SMALL CRAFT ADVISORY DURING THE
DAY TUESDAY INTO EARLY TUESDAY EVENING.
MARSILI
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...WINTER STORM WARNING...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-
ILZ011-ILZ012-ILZ013-ILZ014-ILZ019-ILZ020-ILZ021-ILZ022-
ILZ023-ILZ032-ILZ033-ILZ039...9 PM MONDAY TO 10 AM
WEDNESDAY.
IN...WINTER STORM WARNING...INZ001-INZ002-INZ010-INZ011-INZ019...9 PM
MONDAY TO 10 AM WEDNESDAY.
LM...GALE WATCH...LMZ080-LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-
LMZ567-LMZ669-LMZ671-LMZ673-LMZ675-LMZ777-LMZ779-LMZ868-
LMZ870-LMZ872-LMZ874-LMZ876-LMZ878...6 PM TUESDAY TO 9 PM
WEDNESDAY.
GALE WATCH...LMZ740-LMZ741-LMZ742...6 PM TUESDAY TO 4 PM
WEDNESDAY.
GALE WATCH...LMZ743-LMZ744-LMZ745...6 PM TUESDAY TO 10 PM
WEDNESDAY.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 459 AM CST MON FEB 8 2010 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 091100- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 459 AM CST MON FEB 8 2010 /559 AM EST MON FEB 8 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TODAY AND TONIGHT. SNOW WILL ACCUMULATE 1 TO 3 INCHES TONIGHT. PORTIONS OF THE LOWER FOX RIVER WILL REMAIN IN FLOOD DUE TO LOCALIZED ICE JAMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SNOW...POSSIBLY HEAVY AT TIMES NEAR THE LAKE...IS LIKELY TO CONTINUE TUESDAY...ENDING FROM WEST TO EAST ACROSS THE AREA TUESDAY NIGHT. LAKE EFFECT SNOW WILL CONTINUE HOWEVER OVER NORTHWEST INDIANA THROUGH WEDNESDAY MORNING. SIGNIFICANT ADDITIONAL ACCUMULATIONS ARE LIKELY ACROSS THE AREA WITH THE HEAVIEST TOTALS NEAR THE LAKE. NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL RESULT IN BLOWING AND DRIFTING SNOW TUESDAY NIGHT INTO WEDNESDAY MORNING...WITH GROUND BLIZZARD AND WHITE OUT CONDITIONS POSSIBLE IN OUTLYING AREAS...PARTICULARLY OVER EASTERN ILLINOIS INTO NORTHWEST INDIANA. PORTIONS OF THE LOWER FOX RIVER WILL REMAIN IN FLOOD DUE TO LOCALIZED ICE JAMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL TOTALS TO THE NATIONAL WEATHER SERVICE CHICAGO. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-091100- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 459 AM CST MON FEB 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT TUESDAY. GALE FORCE WINDS ARE EXPECTED TUESDAY NIGHT INTO WEDNESDAY EVENING...WITH HAZARDOUS WINDS AND WAVES LINGERING INTO THURSDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-091100- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 459 AM CST MON FEB 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. GALE FORCE WINDS AND FREEZING SPRAY ARE LIKELY TUESDAY NIGHT THROUGH WEDNESDAY EVENING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO IZZI
The national radar mosaic for the moment the first event began.
8 winter storm. Local standard time, as filed.
An 82 year old Des Plaines man collapsed and died at 410 PM Tuesday February 9 after shoveling heavy snow. A 62 year old man from the 5400 block of West School Street in Chicago's northwest side, died around 700 PM after shoveling snow.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2010Every state in 2010This day in weather historyWarnings in Illinois, February 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 216010, 216009, 216011, 216013, 216016, 216014, 216012, 216015.